MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE
Model Number 48360W-08
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 08/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) failure analysis engineer (fae) reviewed the stapler logs for the stapler used in this event and the following info was provided: the logs show a sureform 60 stapler instrument (part #480460-09, lot #t11230323-0169) was installed on the system 8 times and fired 5 stapler reloads (1 blue, followed by 4 white).On installs 1, 4, and 5, no clamping or firing was attempted.On installs 2, 3, 6, and 7, the first clamp was successful, and the firings were each completed with 1 pause for compression.On install 8, the first 2 clamp attempts were aborted by the user at approximately 69% and 93% completion.The 3rd clamp was successful, and the firing was completed with 1 pause for compression.The instrument was then removed and not used in the procedure again.There were no stapler related errors in the logs.
 
Event or Problem Description
It was reported that during a da vinci-assisted sleeve gastrectomy surgical procedure, the sureform 60 stapler instrument got stuck on stomach tissue after firing a white sureform 60 reload.At least three unformed and undeployed staples on the white sureform 60 reload caused tissue to be stuck to the stapler reload.The system did not display any errors/messages during the event.In order to safely remove the stapler instrument, the tissue was transected from the stapler reload.This caused a less than 15 minute delay in the case.There were no holes/gaps on the staple line.There were no obstructions, existing staple lines, or buttress material in the path of the stapler instrument.The procedure was completed robotically with the same sureform 60 stapler instrument.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
The sureform 60 stapler instrument used with the reload was analyzed by the failure analysis team and the findings did not replicate or confirm the customer reported event.The stapler was fully functional.No product issue was found.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20295515
Report Number2955842-2024-19606
Device Sequence Number7209312
Product Code GDW
UDI-Device Identifier10886874113827
UDI-Public(01)10886874113827(10)NA
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360W-08
Device Catalogue Number48360W
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose